Alert archive / Louisiana / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 8, 2011, 11:10 PM CST for Grant Parish, LaSalle Parish, Louisiana. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2011, 11:10 PM CST (05:10 UTC)
- Expired
- Mar 9, 2011, 3:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant Parish, LA, LaSalle Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 12:02 AM CST | FLASH FLOOD | Jena, LA | WIDESPREAD FLOODING IN JENA. ROAD CLOSURES INCLUDING HWY. 84...ELM STREET...COWARD AND JACKSON STREETS...ALL IN JENA. |
| Mar 9, 12:02 AM CST | FLASH FLOOD | Pollock, LA | STREET FLOODING REPORTED IN POLLOCK. |
| Mar 9, 2:19 AM CST | FLASH FLOOD | 6 S Jena, LA | WATER COVERING PORTIONS OF HIGHWAY 460. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2021 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
815
WGUS54 KSHV 090510
FFWSHV
LAC043-059-090900-
/O.NEW.KSHV.FF.W.0001.110309T0510Z-110309T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CST TUE MAR 8 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 300 AM CST
* AT 1107 PM CST...VERY HEAVY RAIN WAS REPORTED FROM A CLUSTER OF
THUNDERSTORMS THAT COVERED MUCH OF GRANT AND LA SALLE PARISHES IN
EAST CENTRAL LOUISIANA. DOPPLER RADAR ESTIMATES THAT WIDESPREAD
2 TO 4 INCHES HAS ALREADY FALLEN ACROSS THESE PARISHES WITH
ISOLATED HIGHER AMOUNTS. IN ADDITION...ANOTHER CLUSTER OF STRONG
THUNDERSTORMS WILL BE MOVING INTO THESE PARISHES FROM THE SOUTH
AND WEST...WHICH COULD EASILY PRODUCE AN ADDITIONAL 2 TO 4 INCHES
OF RAIN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLLA...
MONTGOMERY...MIDWAY AND JENA AND COLFAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3133 9209 3136 9207 3140 9214 3147 9216
3148 9220 3139 9262 3140 9268 3152 9271
3159 9278 3162 9288 3166 9289 3171 9296
3171 9262 3181 9261 3181 9234 3193 9230
3193 9201 3133 9200
$$
131 follow-up statement
784
WGUS74 KSHV 090804
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
204 AM CST WED MAR 9 2011
LAC043-059-090900-
/O.CON.KSHV.FF.W.0001.000000T0000Z-110309T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT LA-LA SALLE LA-
204 AM CST WED MAR 9 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CST FOR LA
SALLE AND GRANT PARISHES...
AT 151 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...
SPREADING TO THE NORTHEAST AROUND 35 MPH...ACROSS GRANT AND LA SALLE
PARISHES WHERE OVER 3 TO 5 INCHES HAS OCCURRED WITH ISOLATED HIGHER
AMOUNTS. ANOTHER ONE HALF TO ONE INCH WILL BE POSSIBLE...ALLOWING
FLOODING TO CONTINUE. THE RAINS HAVE SHOWN A DECREASE IN OVERALL
INTENSITIES WHICH WILL ALLOW WATERS TO DRAIN AND POSSIBLY RECEDE IN
SOME AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLLA...
MONTGOMERY...MIDWAY AND JENA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY AND ROADWAYS OR CULVERTS COULD BE WASHED OUT. AVOID RAPIDLY
MOVING WATER ACROSS ROADWAYS...AT LOW WATER CROSSINGS...AND OVER
BRIDGES.
&&
LAT...LON 3133 9209 3136 9207 3140 9214 3147 9216
3148 9220 3139 9262 3140 9268 3152 9271
3159 9278 3162 9288 3166 9289 3171 9296
3171 9262 3181 9261 3181 9234 3193 9230
3193 9201 3133 9200
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 10:37 PM CST, 33 minutes earlier.
Area forecast discussion, Mar 8, 10:37 PM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1037 PM CST TUE MAR 8 2011 .DISCUSSION... UPDATING FORECAST TO CANCEL SOME COUNTIES AND PARISHES FROM TORNADO WATCH 44. ALSO SOME ADJUSTMENTS TO POPS TO COVER CURRENT CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... SHV 52 66 40 68 39 / 60 10 0 0 0 MLU 58 68 38 66 35 / 90 30 0 0 0 DEQ 43 61 33 64 34 / 30 0 0 0 0 TXK 47 62 36 65 37 / 50 10 0 0 0 ELD 52 64 36 64 35 / 60 10 0 0 0 TYR 48 65 40 68 41 / 40 0 0 0 0 GGG 49 65 39 68 39 / 60 0 0 0 0 LFK 55 70 40 72 39 / 60 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Mar 8, 11:47 AM CST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CST TUE MAR 8 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1147 AM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS MUCH OF THE REGION THIS AFTERNOON...NORTH OF A WARM FRONT THAT WILL LIFT NORTH TO NEAR THE RED RIVER OF NORTHEAST TEXAS AND INTO SOUTHERN ARKANSAS THIS AFTERNOON. A RISK OF ORGANIZED SEVERE WEATHER WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING...ESPECIALLY AS THE WARM FRONT LIFTS PUTTING MUCH OF THE AREA IN THE WARM SECTOR. THE PRIMARY SEVERE WEATHER THREAT WILL BE THIS EVENING AND TONIGHT...AS MUCH OF THE REGION WILL LIE IN THE WARM SECTOR SOUTH IN ADVANCE OF THE COLD FRONT. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ALONG AND AHEAD OF THE FRONT ACROSS NORTH TEXAS AND SOUTHEAST OKLAHOMA...SPREADING NORTHEAST INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS LATE THIS AFTERNOON AND EVENING. THESE AREAS WILL SEE GREATER INSTABILITY AND FORCING AT THE SURFACE AND ALOFT...WITH THE STORMS HAVING THE POTENTIAL OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FARTHER EAST ACROSS NORTH CENTRAL LOUISIANA...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING ALONG AND AHEAD OF SURFACE TROUGH THAT WILL DEVELOP...AND SPREAD NORTHEAST INTO NORTHEAST LOUISIANA AND MISSISSIPPI OVERNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER THESE AREAS...WITH LARGE HAIL...DAMAGING WINDS...AND AN ENHANCED THREAT FOR ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL BE POSSIBLE TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO PERSONNEL...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Mar 8, 7:17 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL MOUNT PLEASANT 33.17N 94.98W
03/08/2011 E0.75 INCH TITUS TX AMATEUR RADIO
DIME SIZED HAIL ON FERGUSON ROAD IN MT PLEASANT
&&
04Special weather statement, Mar 8, 7:40 PM CST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CST TUE MAR 8 2011
ARZ050-051-059>061-070-071-TXZ097-090245-
BOWIE-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MILLER-NEVADA-SEVIER-
740 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...NEVADA...HEMPSTEAD...SEVIER...HOWARD...LAFAYETTE
AND MILLER...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ASHDOWN...BLEVINS...CENTER POINT...CORINTH...EMMET...FULTON...
GENOA...HOPE...MANDEVILLE...MINERAL SPRINGS...NASHVILLE...
OGDEN...PERRYTOWN...PRESCOTT...SARATOGA...TEXARKANA...
TOLLETTE...WASHINGTON...NASH AND WAKE VILLAGE...
AT 736 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORINTH TO
5 MILES NORTHEAST OF MANDEVILLE...OR ALONG A LINE EXTENDING FROM
NASHVILLE TO 9 MILES NORTHEAST OF TEXARKANA...MOVING EAST AT 35 MPH.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
VIILocal storm report, Mar 8, 7:46 PM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL PITTSBURG 33.00N 94.97W
03/08/2011 E0.50 INCH CAMP TX EMERGENCY MNGR
FIRE DEPT REPORTING MARBLE SIZED HAIL
&&
04Special weather statement, Mar 8, 8:11 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
811 PM CST TUE MAR 8 2011
LAZ022-090245-
LA SALLE-
811 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CST...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
JENA...
AT 801 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR JENA...MOVING NORTHEAST AT 25
MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. ONE TO TWO INCHES OF HEAVY RAINFALL ARE ALSO EXPECTED.
VIISpecial weather statement, Mar 8, 8:15 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
815 PM CST TUE MAR 8 2011
LAZ019-020-022-090300-
GRANT-LA SALLE-WINN-
815 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
WINN...GRANT AND LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
GEORGETOWN...ROCHELLE...TULLOS...URANIA...WILLIANA AND
ZENORIA...
AT 810 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 16 MILES NORTH OF BALL...OR 21 MILES
SOUTHEAST OF WINNFIELD...MOVING NORTHEAST AT 35 MPH. ONE TO TWO INCHES
OF HEAVY RAIN IS ALSO EXPECTED.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, Mar 8, 9:47 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 PM CST TUE MAR 8 2011
LAZ018>020-022-090445-
GRANT-LA SALLE-NATCHITOCHES-WINN-
947 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
WINN...GRANT AND LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX...JENA...MIDWAY...MONTGOMERY AND OLLA...
AT 944 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A CLUSTER OF STRONG THUNDERSTORMS...EXTENDING FROM
KISTACHIE NATIONAL FOREST...TO NEAR DRY PRONG...MOVING NORTHEAST AT
40 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...ONE TO OVER TWO INCHES OF RAINFALL...MAY RESULT
IN PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:37 PM CST | Tornado Warning | SHV | LaSalle | 23 min |
| Mar 8, 10:00 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 30 min |
Nearby
Flash Flood Warnings in Louisiana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.